Alert archive / Kansas / Flash Flood Warnings in 2013
Flash Flood Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 29, 2013, 5:12 PM CDT for McPherson County, Kansas. It was in force for 12 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2013, 5:12 PM CDT (22:12 UTC)
- Expired
- Jul 30, 2013, 5:15 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County McPherson County, KS
The radar
The Wichita radar (KICT), 90 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 5:47 PM CDT | FLASH FLOOD | Lindsborg, KS | SIGNIFICANT FLOODING STILL OCCURRING IN LINDSBORG AND SOME OF THE ADDITIONAL AREAS THAT HAVE RECEIVED SIGNIFICANT RAINFALL. |
| Jul 29, 6:00 PM CDT | FLASH FLOOD | Lindsborg, KS | AROUND 6 PM LAW ENFORCEMENT PERFORMED NUMEROUS WATER RESCUES BY BOAT. |
| Jul 29, 6:00 PM CDT | FLASH FLOOD | Marquette, KS | A COUPLE OF HOMES WERE EVACUATED BECAUSE OF HIGH WATER. NUMEROUS COUNTY ROADS IMPASSIBLE. |
| Jul 29, 6:05 PM CDT | HEAVY RAIN 0 | 9 N Galva, KS | GREATER THAN 4 INCHES OF RAINFALL TODAY. |
| Jul 29, 6:20 PM CDT | HEAVY RAIN 3.12 | Moundridge, KS | AT MOUNDRIDGE MIDDLE SCHOOL. VIA KSN-TV MESONET. |
| Jul 29, 6:42 PM CDT | HEAVY RAIN 4.13 | Moundridge, KS | UPDATED TOTALS...AT MOUNDRIDGE MIDDLE SCHOOL. VIA KSN-TV MESONET. |
| Jul 29, 9:57 PM CDT | HEAVY RAIN 2.68 | Mcpherson, KS | SINCE NOON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801 WGUS53 KICT 292212 FFWICT KSC113-301015- /O.NEW.KICT.FF.W.0004.130729T2212Z-130730T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 512 PM CDT MON JUL 29 2013 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... MCPHERSON COUNTY IN CENTRAL KANSAS... * UNTIL 515 AM CDT TUESDAY. * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 4 AND 5 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. * LOCATIONS WITHIN THE WARNING INCLUDE... CANTON...GALVA...INMAN...LINDSBORG...MARQUETTE...MCPHERSON... MOUNDRIDGE...ROXBURY...WINDOM...MCPHERSON AIRPORT. THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 46 AND 76. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3861 9792 3860 9737 3820 9737 3819 9792 $$ KETCHAM
2 follow-up statements
418 WGUS73 KICT 300025 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 725 PM CDT MON JUL 29 2013 KSC113-301015- /O.CON.KICT.FF.W.0004.000000T0000Z-130730T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCPHERSON KS- 725 PM CDT MON JUL 29 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT TUESDAY FOR MCPHERSON COUNTY... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 3861 9792 3860 9737 3820 9737 3819 9792 $$ KETCHAM
739 WGUS73 KICT 300338 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1038 PM CDT MON JUL 29 2013 KSC113-300347- /O.CAN.KICT.FF.W.0004.000000T0000Z-130730T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCPHERSON KS- 1038 PM CDT MON JUL 29 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MCPHERSON COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA WILL REMAIN VERY HIGH AND SOME COUNTY ROADS WILL REMAIN FLOODED. A COUNTYWIDE FLOOD WARNING WILL REMAIN IN EFFECT OVERNIGHT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3861 9792 3860 9737 3820 9737 3819 9792 $$ KETCHAM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 12:53 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 29, 12:53 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1253 PM CDT MON JUL 29 2013 ...AVIATION UPDATE... .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 257 AM CDT MON JUL 29 2013 MAIN FORECAST CONCERNS: SEVERE WEATHER POTENTIAL THIS PM/EARLY EVE AND HEAVY RAINFALL/FLOODING POTENTIAL INTO TUESDAY MORNING. HIGHEST RAIN CHANCES THIS MORNING WILL BE IN CENTRAL KS WHERE SLIGHTLY STRONGER MID-LEVEL ISENTROPIC ASCENT PERSISTS. OTHER CONVECTION OVER THE SOUTHERN HIGH PLAINS SHOULD CONTINUE TO MOVE EAST-NORTHEAST REACHING SOUTH CENTRAL KS THIS MORNING. NOT EXPECTING THIS RAIN TO BE TOO HEAVY...AVERAGING 0.25 TO 0.50 INCH. KEY QUESTION FOR THIS PM/EVE IS HOW FAR NORTH CAN THE EFFECTIVE FRONT MOVE...WHICH CURRENTLY STRETCHES FROM FAR SOUTHWEST KS THROUGH NORTHERN OK. IT APPEARS REASONABLE THAT THIS FRONT MAY LIFT INTO OUR SOUTHERN KS COUNTIES BY THIS AFTERNOON...HOWEVER TO GET MUCH FURTHER NORTH COULD PROVE DIFFICULT GIVEN POTENTIAL FOR WIDESPREAD LOW CLOUDS/RAIN-COOLING EFFECTS. IF PARTIAL SUN/HEATING CAN OCCUR IN THE SOUTH...AT LEAST MODERATE INSTABILITY WILL DEVELOP THIS PM/EARLY EVE WITH ABOUT 30 KT OF W-NWRLY DEEP LAYER SHEAR VECTORS OVERHEAD. THEREFORE WILL CONTINUE MENTION OF POSSIBLE SEVERE STORMS IN HAZARDOUS WEATHER OUTLOOK IN SOUTH CENTRAL/SOUTHEAST KS. FOR TONIGHT INTO TUESDAY MORNING...A SOUTHWESTERLY 35-40 KT LOW-LEVEL JET WILL FOCUS ISENTROPIC ASCENT ACROSS MUCH OF THE AREA...WITH STRONGEST MOISTURE TRANSPORT TARGETING SOUTH CENTRAL/SOUTHEAST KS WHERE PRECIPITABLE WATER IS PROGGED TO REACH 2.0 TO 2.2 INCHES. THIS IS THE 99TH PERCENTILE ABOVE NORMAL. UPPER LEVEL DIFFLUENCE ALSO TARGETS MUCH OF THE FORECAST AREA AIDING IN UPWARD MOTION. A MESOSCALE COMPLEX OF RAIN/T-STORMS SHOULD DEVELOP TONIGHT...WHICH MAY SHOW BACKBUILDING TENDENCY INTO THE LOW-LEVEL JET ACROSS SOUTH CENTRAL KS/FLINT HILLS/SOUTHEAST KS. HAVE EXPECTED HIGHEST RAINFALL TOTALS THROUGH TUESDAY MORNING OF 2 TO 4 INCHES BASIN AVERAGE IN THAT AREA. THIS IS CLOSE TO A CONSENSUS OF THE 00Z GEFS MEAN QPF MAX AND ECMWF QPF MAX IN TERMS OF LOCATION/AMOUNTS OF MAXIMUM RAINFALL. WILL KEEP PRESENT FLOOD WATCH AREAL CONFIGURATION...HOWEVER WILL EXTEND IT TIL 18 UTC TUESDAY ALONG/E OF THE KS TURNPIKE. CONFIDENCE IS MEDIUM FOR COUNTY FLOODING AND POTENTIALLY MULTIPLE RIVERS GOING INTO FLOOD ESPECIALLY IN SOUTH CENTRAL/SOUTHEAST KS. RAIN CHANCES SHOULD DIMINISH/END LATER TUESDAY INTO WEDNESDAY BEHIND DEPARTING MID-LEVEL WAVE WITH LOW-LEVEL FLOW BECOMING NORTH-NORTHEASTERLY. SOME RECOVERY IN TEMPERATURES EXPECTED TUESDAY INTO WEDNESDAY WITH LESS CLOUD COVER...BUT PROBABLY STAYING A FEW-SEVERAL DEGREES BELOW NORMAL GIVEN RECENT WIDESPREAD HEAVY RAINS. JMC .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 257 AM CDT MON JUL 29 2013 MEDIUM RANGE MODELS INDICATE A BROAD UPPER LEVEL RIDGE ACROSS THE SOUTH CENTRAL STATES...WITH THE MAIN BELT OF WESTERLIES ACROSS THE NORTHERN TIER STATES. A COLD FRONT IS PROGGED TO DROP SOUTHWARD INTO THE KANSAS REGION FRIDAY...AND THIS BOUNDARY MAY STALL NEAR OR JUST NORTH OF OUR AREA OVER THE WEEKEND. THIS WILL BRING BACK CHANCES OF THUNDERSTORMS FOR THE FRIDAY THROUGH SUNDAY PERIOD. TEMPERATURE FORECAST WILL BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES FOR THIS TIME OF YEAR. JMC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1249 PM CDT MON JUL 29 2013 CONVECTION WITH HEAVY RAINFALL WILL CONTINUE TO INCREASE IN AREAL COVERAGE INTO THE EVENING AND OVERNIGHT. WHILE VFR OR MVFR WILL PREVAIL MUCH OF THE TIME...PERIODS OF IFR AND PERHAPS LIFR CAN ALSO BE EXPECTED IN AND NEAR THE SHOWERS AND STORMS THROUGH TONIGHT. A PERIOD OF IFR CIGS BEHIND THE COLD FRONT IS ALSO EXPECTED EARLY TUESDAY MORNING ACROSS CENTRAL KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 81 69 86 70 / 80 100 90 10 HUTCHINSON 79 68 85 69 / 100 100 80 10 NEWTON 79 69 85 68 / 90 100 90 10 ELDORADO 80 70 85 68 / 80 100 90 10 WINFIELD-KWLD 85 71 88 70 / 80 100 90 20 RUSSELL 74 66 85 66 / 80 80 50 10 GREAT BEND 78 67 86 67 / 80 80 60 10 SALINA 74 67 85 67 / 100 90 70 10 MCPHERSON 78 68 85 68 / 100 90 80 10 COFFEYVILLE 87 72 87 71 / 60 100 100 20 CHANUTE 81 69 85 69 / 70 100 100 20 IOLA 80 69 85 69 / 70 100 100 20 PARSONS-KPPF 84 71 86 70 / 60 100 90 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-068>072-083- 091>096-098>100. FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>052-067- 082. &&
Hazardous weather outlook, Jul 29, 12:47 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1247 PM CDT MON JUL 29 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1247 PM CDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL COVERAGE INTO THE LATE AFTERNOON AND EVENING...BECOMING WIDESPREAD TONIGHT. HEAVY RAINFALL IS LIKELY WITH ADDITIONAL AMOUNTS OF 2 TO 4 INCHES. THERE IS ALSO A RISK FOR SEVERE STORMS LATE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. WHILE THE MAIN RISK WILL BE LARGE HAIL TO HALF-DOLLAR SIZE AND WIND GUSTS TO 70 MPH...A TORNADO WILL ALSO BE POSSIBLE. THE HEAVY RAINFALL EXPECTED THROUGH TONIGHT MAY RESULT IN SOME COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL PERSIST EARLY TUESDAY MORNING IN SOUTH CENTRAL AND SOUTHEAST KANSAS. THIS MAY RESULT IN COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH FOR DETAILS. CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE IN THE WEEK INTO NEXT WEEKEND. A FEW STRONG STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. IN ADDITION...HEAVY RAINFALL AND FLOODING REPORTS WILL BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMC
In the hours before
Special weather statement, Jul 29, 4:01 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 401 PM CDT MON JUL 29 2013 KSZ067-082-292130- KINGMAN-RENO- 401 PM CDT MON JUL 29 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES... AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PRESTON...OR 12 MILES NORTHEAST OF PRATT...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3793 9847 3795 9810 3768 9812 3767 9847 TIME...MOT...LOC 2101Z 260DEG 24KT 3777 9852 LAWSON
Special weather statement, Jul 29, 4:04 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 404 PM CDT MON JUL 29 2013 KSZ053-292130- CHASE- 404 PM CDT MON JUL 29 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY... AT 401 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MATFIELD GREEN...OR 15 MILES SOUTH OF COTTONWOOD FALLS...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3809 9636 3809 9678 3832 9668 3836 9635 TIME...MOT...LOC 2105Z 266DEG 23KT 3816 9660
Local storm report, Jul 29, 4:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
420 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FUNNEL CLOUD 6 N CUNNINGHAM 37.73N 98.43W
07/29/2013 RENO KS STORM CHASER
&&
COOKSpecial weather statement, Jul 29, 4:28 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 428 PM CDT MON JUL 29 2013 KSZ067-082-292200- KINGMAN-RENO- 428 PM CDT MON JUL 29 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES... AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF TURON...OR 17 MILES EAST OF PRATT...AND MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3788 9847 3790 9808 3765 9812 3764 9846 TIME...MOT...LOC 2128Z 276DEG 34KT 3773 9839 LAWSON
Local storm report, Jul 29, 4:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM FLOOD LINDSBORG 38.57N 97.67W
07/29/2013 MCPHERSON KS AMATEUR RADIO
NUMEROUS ROADS ACROSS TOWN FLOODED.
&&
BDKSpecial weather statement, Jul 29, 5:02 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT MON JUL 29 2013
KSZ069-070-292230-
BUTLER-GREENWOOD-
502 PM CDT MON JUL 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND GREENWOOD COUNTIES...
AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
HAMILTON TO 6 MILES NORTHWEST OF EUREKA TO 10 MILES NORTHEAST OF EL
DORADO...AND MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3767 9654 3792 9669 3802 9650 3809 9644
3809 9636 3817 9636 3818 9635 3806 9597
3774 9610
TIME...MOT...LOC 2202Z 312DEG 30KT 3801 9626 3785 9632
3789 9670
LAWSONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:25 PM CDT | Special Weather Statement | ICT | Lincoln | 65 min |
| Jul 28, 10:31 PM CDT | Special Weather Statement | ICT | Lincoln, Saline | 59 min |
| Jul 29, 11:47 AM CDT | Special Weather Statement | ICT | McPherson | 43 min |
| Jul 29, 12:55 PM CDT | Areal Flood Warning | ICT | McPherson, Marion, Rice | 48 hr |
| Jul 29, 2:44 PM CDT | Special Weather Statement | ICT | Marion | 31 min |
| Jul 29, 3:07 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 53 min |
| Jul 29, 3:38 PM CDT | Special Weather Statement | ICT | Chase | 37 min |
| Jul 29, 3:46 PM CDT | Areal Flood Warning | ICT | Chase | 6 hr |
| Jul 29, 4:01 PM CDT | Special Weather Statement | ICT | Reno | 29 min |
| Jul 29, 4:04 PM CDT | Special Weather Statement | ICT | Chase | 26 min |
| Jul 29, 4:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 52 min |
| Jul 29, 4:28 PM CDT | Special Weather Statement | ICT | Reno | 32 min |
| Jul 29, 4:40 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 50 min |
| Jul 29, 5:02 PM CDT | Special Weather Statement | ICT | Greenwood | 28 min |
| Jul 29, 5:23 PM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
| Jul 29, 5:43 PM CDT | Areal Flood Warning | ICT | Harvey, Kingman | 5 hr |
| Jul 29, 5:52 PM CDT | Special Weather Statement | ICT | Woodson | 23 min |
| Jul 29, 6:03 PM CDT | Flash Flood Warning | ICT | Chase, Greenwood, Marion | 12 hr |
| Jul 29, 6:06 PM CDT | Areal Flood Warning | ICT | Allen, Woodson | 17 hr |
| Jul 29, 6:16 PM CDT | Areal Flood Warning | ICT | Butler | 18 hr |
| Jul 29, 6:23 PM CDT | Special Weather Statement | ICT | Barton | 37 min |
| Jul 29, 6:29 PM CDT | River Flood Warning | ICT | Marion | 47 hr |
| Jul 29, 6:35 PM CDT | Special Weather Statement | ICT | Harper | 25 min |
| Jul 29, 6:37 PM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 8 hr |
| Jul 29, 6:45 PM CDT | River Flood Warning | ICT | McPherson | 39 hr |
| Jul 29, 6:45 PM CDT | River Flood Warning | ICT | McPherson, Saline | 46 hr |
Nearby
Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.